MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1190500
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a tear was noted in the inner mesh pouch of the phasix mesh.Evaluation of the returned sample finds that the pouch was sealed correctly and the pouch integrity was intact.The pouch was received opened from the bottom manufacturing seal with a tear visible in the pouch on the back non-label side.Note, the package is intended to be opened from the chevron end (top) and not the bottom seal.The tear starts in the manufacturing seal, moves diagonal into the vendor seal and into the foil.The tear began as the user opened across the manufacturing seal.The user also opened the pouch from the chevron end with no anomalies.Based on sample examination it appears while opening the pouch from the bottom seal the user encountered an area of increased seal resistance in the manufacturing seal where the tear began.This caused material fracture when opening the pouch.Examination of the seal confirms there was no breach to the package prior to opening.Based on the sample evaluation and investigation performed, the issue presented due to the user opening the pouch from the bottom seal and not the intended chevron end.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in may 2021.
 
Event or Problem Description
As reported, on (b)(6) 2021, a tear was noted in the inner mesh pouch while opening the fully sealed outer package of a bard/davol phasix mesh.It was reported that the mesh was not used and another phasix mesh was used to complete the procedure.It was further reported that the outer product box had intact seals prior to opening.There was no reported patient injury.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key12358510
Report Number1213643-2021-20263
Device Sequence Number19788854
Product Code OOD
UDI-Device Identifier00801741077708
UDI-Public(01)00801741077708
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2023
Device Catalogue Number1190500
Device Lot NumberHUFP1976
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2021
Initial Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;